×

zbMATH — the first resource for mathematics

Euler’s factorial series and global relations. (English) Zbl 1444.11037
Summary: Using Padé approximations to the series \(E(z) = \sum_{k = 0}^\infty k!(- z)^k\), we address arithmetic and analytical questions related to its values in both \(p\)-adic and Archimedean valuations.

MSC:
11B65 Binomial coefficients; factorials; \(q\)-identities
11S80 Other analytic theory (analogues of beta and gamma functions, \(p\)-adic integration, etc.)
41A21 Padé approximation
33E50 Special functions in characteristic \(p\) (gamma functions, etc.)
PDF BibTeX XML Cite
Full Text: DOI Link
References:
[1] Barbeau, E. J.; Leah, P. J., Euler’s 1760 paper on divergent series, Historia Math., 3, 2, 141-160, (1976) · Zbl 0325.01011
[2] Barbeau, E. J., Euler subdues a very obstreperous series, Amer. Math. Monthly, 86, 5, 356-372, (1979) · Zbl 0422.40004
[3] Bertrand, D.; Chirskii, V.; Yebbou, J., Effective estimates for global relations on Euler-type series, Ann. Fac. Sci. Toulouse Math. (6), 13, 2, 241-260, (2004) · Zbl 1176.11036
[4] Chirskii, V. G., Arithmetic properties of Euler series, Vestnik Moskov. Univ. Ser. I Mat. Mekh.. Vestnik Moskov. Univ. Ser. I Mat. Mekh., Moscow Univ. Math. Bull., 70, 1, 41-43, (2015), English transl. · Zbl 1330.11047
[5] Euler, L., De seriebus divergentibus, Novi. Commentii Acad. Sci. Petrop.. (Opera Omnia, Series 1, vol. 14, (2017)), 5, 585-617, (1760)
[6] Hata, M.; Huttner, M., Padé approximation to the logarithmic derivative of the Gauss hypergeometric function, (Analytic Number Theory. Analytic Number Theory, Beijing/Kyoto, 1999. Analytic Number Theory. Analytic Number Theory, Beijing/Kyoto, 1999, Dev. Math., vol. 6, (2002), Kluwer Acad. Publ.: Kluwer Acad. Publ. Dordrecht), 157-172 · Zbl 1114.33002
[7] Kurepa, D., On the left factorial function !n, Math. Balkanica, 1, 147-153, (1971) · Zbl 0224.10009
[8] Lagarias, J. C., Euler’s constant: Euler’s work and modern developments, Bull. Amer. Math. Soc., 50, 4, 527-628, (2013) · Zbl 1282.11002
[9] Matala-aho, T., On q-analogues of divergent and exponential series, J. Math. Soc. Japan, 61, 1, 291-313, (2009) · Zbl 1169.11031
[10] Matala-aho, T., Type II Hermite-Padé approximations of generalized hypergeometric series, Constr. Approx., 33, 289-312, (2011) · Zbl 1236.41017
[11] Murty, M. R.; Sumner, S., On the p-adic series \(\sum_{n = 1}^\infty n^k \cdot n!\), (Kisilevsky, H.; Goren, E. Z., Number Theory. Number Theory, CRM Proc. Lecture Notes, vol. 36, (2004), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI), 219-227 · Zbl 1074.11012
[12] Schikhof, W. H., Ultrametric Calculus. An Introduction to p-adic Analysis, Cambridge Stud. Adv. Math., vol. 4, (1984), Cambridge Univ. Press: Cambridge Univ. Press Cambridge · Zbl 0553.26006
[13] Stieltjes, T.-J., Recherches sur les fractions continues, Ann. Fac. Sci. Toulouse Sci. Math. Sci. Phys., 8, 4, J1-J122, (1894) · JFM 25.0326.01
[14] Zudilin, W., Arithmetic applications of Hankel determinants (joint with C. Krattenthaler, T. Matala-aho, V. Merilä, I. Rochev and K. Väänänen), (Diophantische Approximationen. Diophantische Approximationen, MFO, Oberwolfach, Germany, 22-28 April 2012. Diophantische Approximationen. Diophantische Approximationen, MFO, Oberwolfach, Germany, 22-28 April 2012, Oberwolfach Reports, vol. 22, (2012)), 1345-1347
[15] Zudilin, W., A determinantal approach to irrationality, Constr. Approx., 45, 2, 301-310, (2017) · Zbl 1367.11062
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.